Wildfire, Lower Snake River Plain
- When
- August 15, 3:00 AM MST to August 31, 2:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- GOVT OFFICIAL
Crystal fire burned 220,042 acres of grass and brush northwest of American Falls. No property damage was reported.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Crystal fire burned 220,042 acres of grass and brush northwest of American Falls. No property damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 14, 2:08 PM MST, 12 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 308 PM MDT MON AUG 14 2006 .DISCUSSION...THE HIGH PRESSURE RIDGE THAT HAS BEEN IN PLACE LAST 48 HRS HAS STARTED TO WEAKEN IN RESPONSE TO A MODERATELY STRONG SHORT WAVE CURRENTLY REACHING THE WASHINGTON/OREGON COAST. AT THE SAME TIME A SUB-SYNOPTIC CIRCULATION NEAR RENO PULLED A SWATH OF PACIFIC MOISTURE ACROSS NORTH CENTRAL NEVADA AND INTO SOUTHERN IDAHO THIS MORNING/AFTERNOON TRIGGERING ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY ACROSS THE SOUTHERN HIGHLANDS AND THE FAR SOUTHERN PORTION OF THE SNAKE RIVER VALLEY. A SECOND AREA OF ISOLATED SHOWERS AND THUNDERSTORMS IS ALSO OCCURRING IN A NARROW BAND FROM JUST EAST OF STANLEY NORTHEASTWARD TO LEMHI AND DILLON. GENERAL TREND OF THE MORNING MODEL RUNS WAS FOR THE COASTAL TROUGH TO CONTINUE TO DIG AND PUSH STEADILY EASTWARD. AHEAD OF THE TROUGH...OUR AREA WILL SEE INCREASING CLOUDS AND SHOWERS/THUNDERSTORMS FROM TUESDAY TO EARLY AFTERNOON ON THURSDAY. THE TROUGH IS FORECAST TO PUSH THROUGH SOUTHEAST IDAHO ON THURSDAY AFTERNOON. ONCE THE TROUGH GOES BY...RIDGING WILL RETURN BRINGING DRIER CONDITIONS FOR THE WEEKEND. TEMPERATURES WILL INCREASE A FEW DEGREES ON TUESDAY-WEDNESDAY DUE TO THE SOUTHWESTERLY FLOW AHEAD OF THE TROUGH...BUT THEN COOL BACK DOWN ON THURSDAY-FRIDAY. WARANAUSKAS && .AVIATION...ISOLD THUNDERSTORMS EXPECTED OVR SOUTHERN AND EASTER ROUTES FROM 20Z THROUGH ABOUT 04Z. ANY STORMS THAT FORM WILL POSSESS THE POTENTIAL FOR GUSTY SFC WINDS TO 35 KNOTS. DITTMANN && .FIRE WEATHER...MOISTURE ASSOCIATED WITH AN UPPER LOW OVER THE SIERRA NEVADA WILL MOVE OVER MAINLY THE SOUTHERN AND EASTERN DISTRICTS THIS EVENING. THUNDERSTORM ACTIVITY WILL DEVELOP BUT LOOKS TO BE ISOLATED. AM NOT CONVINCED THAT STORMS WILL BE ONLY DRY AS PRECIPITABLE WATER VALUES ARE NEAR 0.70 INCHES. ANY STORMS WILL PRODUCE GUSTY AND ERRATIC WINDS TO AROUND 45 MPH THOUGH AND THIS WILL BE PLAYED UP IN THE FIRE WEATHER FORECAST. UPPER LEVEL TROUGH ALONG THE WEST COAST BEGINS APPROACHING NORTHERN ROCKIES TUESDAY FOR AN INCREASE IN SURFACE WINDS AND SLIGHTLY HIGHER THUNDERSTORM CHANCES. DITTMANN && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT MON AUG 14 2006 IDZ017>025-031-032-151200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532200.